MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CNGL3
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.This report is a follow-up to medwatch # (b)(4).
 
Event or Problem Description
Procedure performed: ilesotomy reversal.Event description: mini gelport, 1 trocar had plastic part come off inside of patient.Ilesotomy reversal, small bowel resection, parastomal hernia repair, complex robotic assisted ventral hernia repair with mesh placement, extensive lysis of adhesions.Device failed (e.G.Broke, couldn't get it to work or stopped working) event date: november 2024.Additional information provided by (b)(6) on 20dec2024 via email (entered by (b)(6)): no patient injury occurred.The patient was discharged from the hospital.Defective device was removed from the surgical field as an intervention.The product is available for return.Yes, this was a robotic surgery.No credit or replacement is needed.An airseal insufflator was used during the surgery.Yes, a component separated from the sleeve/trocar seal.An entire component fell out.The color was clear.It fell into the patient but was retrieved.Intervention: defective device was removed from the surgical field patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: ileostomy reversal event description: medical device report (mdr) (b)(4).Mini gelport, 1 trocar had plastic part come off inside of patient.Ileostomy reversal, small bowel resection, parastomal hernia repair, complex robotic assisted ventral hernia repair with mesh placement, extensive lysis of adhesions.Device failed (e.G.Broke, couldn't get it to work or stopped working) event date: november 2024 additional information provided by [name] on 20dec2024 via email: no patient injury occurred.The patient was discharged from the hospital.Defective device was removed from the surgical field as an intervention.The product is available for return.Yes, this was a robotic surgery.No credit or replacement is needed.An [company name] insufflator was used during the surgery.Yes, a component separated from the sleeve/trocar seal.An entire component fell out.The color was clear.It fell into the patient but was retrieved.Intervention: defective device was removed from the surgical field.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection was performed on the event unit, which confirmed complainant¿s experience of a dislodged shield.Based on the condition of the returned unit, it is likely that the reported event was caused by an instrument that was inserted or removed through the seal subassembly in a non-axial manner.The instructions for use (ifu) states, ¿all instruments should be centered axially when inserted through the sleeve¿s seal for easier insertion¿ in order to avoid potential damage to sleeve.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.This report is a follow-up to medwatch # (b)(4).
 
Event or Problem Description
Procedure performed: ilesotomy reversal.Event description: mini gelport, 1 trocar had plastic part come off inside of patient.Ilesotomy reversal, small bowel resection, parastomal hernia repair, complex robotic assisted ventral hernia repair with mesh placement, extensive lysis of adhesions.Device failed (e.G.Broke, couldn't get it to work or stopped working) event date: november 2024.Additional information provided by [name] on 20dec2024 via email: no patient injury occurred.The patient was discharged from the hospital.Defective device was removed from the surgical field as an intervention.The product is available for return.Yes, this was a robotic surgery.No credit or replacement is needed.An airseal insufflator was used during the surgery.Yes, a component separated from the sleeve/trocar seal.An entire component fell out.The color was clear.It fell into the patient but was retrieved.Intervention: defective device was removed from the surgical field.Patient status: no patient injury.

Brand Name
GELPOINT® MINI ADVANCED ACCESS PLATFORM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21044660
Report Number2027111-2024-00972
Device Sequence Number8409667
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNGL3
Device Catalogue Number101473942
Device Lot Number1519007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/19/2025
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityHispanic
Patient RaceWhite